Red Cross Releases Online Course on How to Respond to an Opioid Overdose

Individuals will be educated on how to identify the signs and symptoms of suspected opioid overdose
Individuals will be educated on how to identify the signs and symptoms of suspected opioid overdose

The American Red Cross has released a 45-minute online course to educated individuals on how to respond to a known or suspected opioid overdose. The course includes guidance on how to administer naloxone products to temporarily reverse the effects of an opioid overdose. 

Jack McMaster, President of American Red Cross Training Services, called the course "simple" and "straightforward." In a statement McMaster said, "The Red Cross sees opioid overdoses as a public health crisis." 

The course provides information on how to recognize the signs and symptoms of an opioid overdose, the appropriate care to provide based on the person's breathing and level of responsiveness, and how to use several products including a nasal atomizer, Narcan Nasal Spray and Evzio

The interactive course costs $25. A digital certificate is provided upon completion.

Related Articles

For more information visit Redcross.org